Quote from Justoneofus:Hey Joe,
The doctor and I spoke today and he is afraid to give me anything else right now due to the adverse side effects that I had with Nuerontin and Lyrica. At the moment my whole body is swollen, with the most in the lower extremeties. He said that he does not believe all this is due to the back surgery and will refer me to my GP to test for other things that might be causing the swelling. I didn't have this problem at all before the surgery.
Personally, I dont know for sure, but maybe my body does not like the titanium or the bmp material.. I dont know. I am a poster child for allergies with foods, environment, metals, etc.. so it could be anything. Maybe I have an infection somewhere. Other than the swelling and headache I have had, I feel as I should I think. (When the swelling is down, my leg pain is tolerable).
He wants me to just tough it out for at least a few weeks and stay on my dose of skelaxin and vicodin. Well if I could have done that before, I would not have called him in the first place. My pain management doctor told me a long time ago, that surgeons are surgeons, and they get frustrated with complications and aren't much good pass the chopping.
So I am going to call him tomorrow as well as my GP and try to get to the heart of the matter. When I am not swollen, I feel pretty darn good. So we need to get rid of the swelling without anti-inflammers then try and hang until such time I can take them again.
I am glad the Lyrica is working for you Joe and that you are asking them to up your dose until you feel that you are at a tolerable level.
I will keep you posted. Your puffy back pal. hehehe Tammy
Hey Tammy, You may be "Puffy" but your not "Stuffy" And as Martha Stewart would say "And That's a good thing" I am sorry that your all puffed up. Might be a good idea to get some of the meds you tried out of your system. I was on Skelaxin
e and it never touched the nerve pain. Your PM Dr is correct, once the surgery is over thier job is done and you have to move on to pain management or your GP.
Now here "I am a poster child for allergies with foods, environment, metals, etc.. so it could be anything." You sound like my wifes twin.. lol But she makes me eat vegtables and breakfast.
Have you been keeping your feet up? Like above your heart to bring down the swelling?
As far as the Lyrica
goes it does seem to be reducing the nerve pain but other pain are surfacing.. ie: crampy feeling in calf, butt and more groin pain than usual.. I had my last MRI 3 months ago and all looked great.
Your doing the right thing not giving up, Make them listen to you and get to the bottom of what's going on. Be Umm "Fiesty" Let me know what the GP says ..